Format

Send to:

Choose Destination
See comment in PubMed Commons below
Am J Cardiol. 2009 Sep 7;104(5 Suppl):22C-9C. doi: 10.1016/j.amjcard.2009.06.022.

Gastrointestinal bleeding in percutaneous coronary intervention and acute coronary syndromes.

Author information

  • 1Columbia University Medical Center and the Cardiovascular Research Foundation, 111 East 59th Street, New York, NY 10022, USA. enikolsky@crf.org

Abstract

The increasingly prevalent use of antithrombotic drug combinations and an aging population are resulting in growing rates of gastrointestinal bleeding (GIB). GIB is a serious condition in the setting of stable and acute coronary syndromes, associated with high rates of ischemic events. Physicians should be aware of GIB in high-risk populations, especially the elderly and patients with anemia. We discuss the risk of GIB in patients treated with different antiplatelet and antithrombotic medications and their combinations, factors associated with GIB, and its optimal management and prevention.

PMID:
19695357
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk